MAUDE Adverse Event Report: TEDEC-MEIJI FARMA GENVISC 850; ACID, HYALURONIC, INTRAARTICULAR

TEDEC-MEIJI FARMA GENVISC 850; ACID, HYALURONIC, INTRAARTICULAR
Model Number 50653-0006-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Arthralgia (2355)
Date of Event 10/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sterility testing of lot n-5 at production confirms sterility of lot n-5.Note: batch identification correlation: consecutive batch manufactured per year = sap inspection batch number (insp) = to final product lot number.L7/l9: insp: (b)(4): lot n-5.(b)(4).
 
Event or Problem Description
The health care provider (hcp) reported to ae assessor that after the 4th bilateral knee injection on (b)(6) 2019 the patient was hospitalized for bilateral septic knee joints.The medical history of the patient includes osteoarthritis, bariatric surgery, back problems requiring occasional use of a cane and hypertension managed with lisinopril.On (b)(6) 2019 the patient started the weekly genvisc850 bilateral knee injection series which were improving the knee discomfort.On (b)(6) 2019 the patient received the 4th bilateral knee injection.On (b)(6) 2019 the patient was not getting pain relief in his left knee so he went to the orthopedic urgent care and x-rays were performed, gout was diagnosed and prednisone was prescribed.On (b)(6) 2019 the patient went to the emergency room for discomfort in his knees bilateral.The er was going to send the patient home when the patient insisted something was wrong.They tapped the patients knees with results of wbcs >70,000 in the left knee and >40,000 in the right knee.The patient was admitted to the hospital on (b)(6) 2019, sent to surgery and his knee joints were washed out.A picc line was inserted and a six week course of antibiotics was initiated.Anticipated hospital discharge date is unknown at this time.Ae assessor spoke to the hcp on (b)(6) 2019 which was after the hospitalization and the hcp had no updated information regarding the patient.Since the hcp was not willing to share the patients contact information the ae assessor has no farther information of the patients status.The hcp procedure for providing genvisc 850 injections is to inject contrast from a multi-use vial for fluoroscopy to identify the site in the joint for a genvisc 850 injection and to provide an injection of lidocaine from a multi-use vial to decrease the discomfort.This complaint will be considered serious due to the patient requiring medical intervention for a diagnosis of bilateral septic knees.On oct 30, 2019 the manufacturer's qc team reported that the result of the sterility test of the batch n-5 of genvisc850 is sterile which was used in the 4th bilateral knee injection for the patient.The potential contributing factors outside the temporal relationship of the genvisc 850 injection include the multi-use vials of contrast and lidocaine used by the hcp.Location of the multi-use vials is unknown by the ae assessor.This case is being closed as serious due to septic knee joints requiring hospitalization for surgery and iv antibiotics.Likely contributing factors are the multi-use vials of contrast and lidocaine used by the hcp in the knee injection.The genvisc850 knee injection was from a sterile batch of lot n-5 but the genvisc 850 cannot be ruled out due to the temporal relationship.

Brand Name
GENVISC 850
Common Device Name
ACID, HYALURONIC, INTRAARTICULAR
Manufacturer (Section D)
TEDEC-MEIJI FARMA
ctra. m-300, km 30, 500-28802
alcala de henares (madrid),
SP 
MDR Report Key9354450
Report Number3003184440-2019-00003
Device Sequence Number2790037
Product Code MOZ
UDI-Device Identifier00850653006016
UDI-Public(01)00850653006016(17)220731(10)N5
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
PMA P140005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 10/25/2019
Report Date (Section F) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number50653-0006-01
Device Lot NumberN-5
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/25/2019
Device Age3 MO
Event Location Outpatient Treatment Facility
Date Report to Manufacturer10/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2019
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA11/21/2019